Question -- For those on AD's, have you noticed feeling better or worse during tx? Have you noticed any drastic changes?? Has anyone felt better and then felt worse??
I got on AD's to help me through treatment. Mentally, things have been a challenge throughout but now......when I am almost done.....it seems to be increasingly more difficult, mentally. My memory is a constant challenge now. I'm falling into depression, between tx and life issues right now. My plan was to ask my primary doc to start stepping me down, since I only have one more week of tx. I looked back over my journal entry to remind myself of the path. And where I just felt unmotivated before and brain fog, I also feel noticeably depressed now.
Only one more week? Woo hoo! Can he up your AD's? Only 7 more days, take it one day at a time or 1 hr at a time...can you just take sleeping aids and sleep through the last week? I hope you can find a way to get through this last week, so close...but probably seems like an endless process..
in any case I would let your doc know right away and see what he/she thinks is the best course of action, then come back here and ask those in the know!
Talk to your family or support system and see if they can help ease the burden for the next few weeks until you start feeling better again.
I know it gets tough doing this treatment and still having to deal with life's issues, I wish they would just go away, but they don't and being run down from treatment makes it twice as hard to do half the stuff...but just remember...only 1 more week! In a few hours it will be time to go to bed, then it will be only 6 more days! Single digits Baby!
I was on ADs before treatment (started ADs in May 2011 for depression). I was feeling better by the time I started tx in Sept. 2011. I have felt fine during treatment as far as actual depression is concerned. I have had no real depression during treatment. However, having been depressed in the past, I know the signs and symptoms of real depression. I found that the side effects of these drugs have many of the same symptoms of depression (lack of motivation, fatigue, inability to get going, concentration difficulties, etc.). So I have ll of those symptoms but I am not depressed. I know the difference.
From what you write, it sounds like you may be getting more depressed, maybe from the drugs and maybe from your current life issues (maybe both). Perhaps it would be a good idea to discuss this with your treating doc. It is possible you need a higher dose of ADs (or a new one, but probably not really a good idea to switch ADs during treatment).
As far stopping the ADa, I would not stop them if I was depressed and getting more depressed. I also would not stop them right after treatment whether I was depressed or not. The treatment drugs hang around for awhile so I would think a person would not want to stop the ADs while the treatment drugs are still in the system.
From my past experience I know one does not stop ADs as soon as one is no longer depressed. Usually they are continued for another 6 months at least (some people who are less stable just stay on them).
My plan was to stop treatment in Aug. (48 weeks of hep tx), then continue the ADs for another 6 months, and then taper off of them.
I would not try to get off the ADs while I was feeling depressed. I would discuss this with your doc, preferably a psychiatrist.
In addition, another suggestion would be to talk with a counselor a few times. They can sometimes help with life issues and day to day problems and they are a good outlet when one needs to talk.
Hi Bee, yes i felt more depressed towards the end, so very tired of crying over everything. I have not been on ad now for a week, I had been weaning myself off them as I counted down the last few days of riba. I am hoping that I will start to feel better emotionally but wanted to let you know that you are not alone, hopefully this too will pass for us all...anne
Since it takes a couple of weeks for the ADs to kick in, why would you up your dose when you only have one more week left?
The side effects of tx don't go away immediately but they should subside.
I'd think after you are done with tx, your doctor would start weaning you off the ADs.
Although I went for reducing my dose rather than going on ADs, I don't find being closer to the end makes it easier. In some ways I feel better because of my dosage reduction but lets face it, we just get tired of feeling this way.
I have two shots left, and I'll do it but I don't want to. I just want it over.
Keep focused on the positive things in life, the beauty of the sky, the love in your heart.
And know, you are almost finished, soon you can turn the page in this chapter of your life.
My husband went on a low dose of Lexapro prior to first treatment (SOC), which was increased during first treatment. He stayed on that does between treatments #1-2 and throughout treatment #2 and added a low dose of Trazadone during treatment #2 (treatment #2 was daily infergen injections/1400 mg of Riba, and it was really rough with regard to all side effects, especially in terms of psychological effects). He went off Trazadone when he ended treatment #2 and stayed on the same dose of Lexapro between treatment #2 and beginning treatment #3. Since Incivek reduces the effect of Lexapro, his NP switched him gradually from Lexapro to Citalopram prior to starting triple tx with Incivek. He has not needed to increase the dose or add anything so far during triple tx. This is a personal decision to make with your doctor, but it may also be helpful to have your family give input as well. They observe you and your behavior and may be aware of some psychological effects that you may not even have noticed. Often my husband has told his NP "everything is going OK" when I have noticed that he seems worried, anxious, sad, irritable, or a bit detached from the family, so she often looks to me for additional input. I think she's done a great job of helping him manage the psychological side effects of the treatments and also the anxiety that goes along with having a serious chronic illness that is causing progressive harm to his liver and two previous failed treatments.
Thanks so much for your input and understanding. Still feeling "off" today but made it into work. Feeling very run down and almost catatonic some days. It'll be over soon, and I hope I return to feeling like myself soon.
i'm so glad i was on an ad during tx...never was on one before ..started 2 months before tx...and just stopped after weening off about a week ago...that was 3+ months post....and ya know what? i'm having withdrawals from stopping...dizzy and light headed...i can't believe how sensitive my system is...good luck bee...you'll be feeling good soon...hang in there....billy
Yup, I started a couple of months early too, because I was completely anxious about treatment. My BFF told me that once I started AD's, I would have to be 'stepped down' by the doctor, as stopping cold turkey is dangerous and can make you kinda crazy.
Always good to hear from you :-) I will check with my doc to see how long is average for stepping down.
That's right. I believe SOP is not to start reducing ADs until the Inf/Riba are really out of your system, and then, depending on the AD you are taking, it needs to be done VERY gradually....with medical supervision
I can sympathize with you, I had difficult times after finishing Incivek.
If you have a short time to go you may want to stay the course. The last couple of weeks was the hardest for me, so close yet so sick.
A month later much better.
I think you should contact your doctor and talk.
It does take time for meds to get out of your system, I see where there is a warning not to get pregnant for 6 months after finishing riba. It does build up in the system
I wish you the best Bee, Screaming
Hang in there Bee. Do whatever you need to do to keep depression at bay. Once tx is finished you are on your way to feeling so much better! I too was dealing with many life issues during tx and it is hard. Like 1oftheclub said take it one day, one hour, one moment at a time if you need to. There is a sense of jubilation? when you take that last dose that is worth every moment. Take care and please keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.